Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
fredjones

When did you stop getting new pimples?

Recommended Posts

Hi im on like day 90 and am still getting pimples, have like 10 actives right now, its crazy.

My doc told me usually around month 3-4 you start seeing results, im in the middle of month 3 right now and still getting pimples!!

i had dry skin acne, not acne from oil so i heard this type of acne takes longer to work with accutane but has a better chance of no remission

so what type of acne did u have and when did u stop getting new pimples?

Share this post


Link to post
Share on other sites
Hi im on like day 90 and am still getting pimples, have like 10 actives right now, its crazy.

My doc told me usually around month 3-4 you start seeing results, im in the middle of month 3 right now and still getting pimples!!

i had dry skin acne, not acne from oil so i heard this type of acne takes longer to work with accutane but has a better chance of no remission

so what type of acne did u have and when did u stop getting new pimples?

Only worry if you're still getting pimples 4 months after your first pill, in which case you may need a dose increase.

Edited by jimmy188

Share this post


Link to post
Share on other sites

my derm is scared to up my dose to much :evil: im 100KG and on 40MG once a day and have seen nothing. He thinks too high of a dose wont work any better than the dose im on now(40MG) is he right? i dont think so...

Share this post


Link to post
Share on other sites
my derm is scared to up my dose to much :evil: im 100KG and on 40MG once a day and have seen nothing. He thinks too high of a dose wont work any better than the dose im on now(40MG) is he right? i dont think so...

If you do some pubmed searches you will see that there are some studies that show a low dose(~.5mg/kg) like what you are on has a pretty comparable efficacy to those on higher daily doses doses(1-2mg/kg). The benefit being side effects are less common with the lower doses. On the other hand with the lower dose it will take a longer period of time for you to reach an adequate cumulative dose(at which you will start seeing affects).

Share this post


Link to post
Share on other sites
my derm is scared to up my dose to much :evil: im 100KG and on 40MG once a day and have seen nothing. He thinks too high of a dose wont work any better than the dose im on now(40MG) is he right? i dont think so...

If you do some pubmed searches you will see that there are some studies that show a low dose(~.5mg/kg) like what you are on has a pretty comparable efficacy to those on higher daily doses doses(1-2mg/kg). The benefit being side effects are less common with the lower doses. On the other hand with the lower dose it will take a longer period of time for you to reach an adequate cumulative dose(at which you will start seeing affects).

exactly, higher dose = quicker results. otherwise they wouldn't even prescribe higher doses if they didnt work better than the low doses of accutane.

Share this post


Link to post
Share on other sites

i don't think thats true for me because at the beginning i was getting very little pimples but lately have been getting big, red ones that stay for a while and leave marks

Share this post


Link to post
Share on other sites
i don't think thats true for me because at the beginning i was getting very little pimples but lately have been getting big, red ones that stay for a while and leave marks

They're group averages and there's a fair bit of between-subject variability as you can see from the error bars.

That's why you should only be concerned if you still have significant acne 4-5 months into treatment.

Good luck.

Edited by jimmy188

Share this post


Link to post
Share on other sites

I'm 5 1/2 months into treatment and still breaking out. When do I know it just won't work for me?

Edited by Acnesucks33

Share this post


Link to post
Share on other sites
I'm 5 1/2 months into treatment and still breaking out. When do I know it just won't work for me?

Have you had any improvement?

Share this post


Link to post
Share on other sites

Shouldn't I be on a higher dose though it just makes perfect sense to me, severe acne equals a higher dose. I do in 10 days, if he doesn't up me from this 40MG crap I'm for sure going to a different derm cuz this low dose deal ain't doin crap.

Share this post


Link to post
Share on other sites
Shouldn't I be on a higher dose though it just makes perfect sense to me, severe acne equals a higher dose. I do in 10 days, if he doesn't up me from this 40MG crap I'm for sure going to a different derm cuz this low dose deal ain't doin crap.

Good plan.

Share this post


Link to post
Share on other sites
why don't you just take 2 pills instead of 1 and forget what he says

Because that is going against doctor's orders and because then he'll likely run out of pills early.

Edited by jimmy188

Share this post


Link to post
Share on other sites

I stopped getting new pimples at the end of month 2. It's not that all my acne went away or has yet, it's just that there are no bumps on my face at all. Good luck!

Share this post


Link to post
Share on other sites

I'm just starting month 3 on tane, and while the majority of my face has cleared up (lots of people have commented on this recently), I am STILL getting breakouts in my "problem areas", which has been mainly along my neck and jawline (the only difference being to a lesser extent now). The first 2 months I was on 40mg a day (I'm a petite female), and then my derm upped me to 50mg after my last blood test cuz my results were good.

Really trying not to get discouraged about this, but it's SO UPSETTING to be on a drug as potent as this and STILL be seeing the same crap on your face that you've already dealt with and had zero success with for YEARS. :(

Share this post


Link to post
Share on other sites

Im on my 5th month of accutane and am still getting new ones, everytime it seems to get better then i start breaking out again but not as much as originally. Its really hard to stay positive but the derm. says that my skin will keep getting better so thats what im hoping for. i just want to be done with this already

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×